MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.6MM NON-THREADED GUIDE WIRE TROCAR POINT 220MM; PIN, FIXATION, SMOOTH

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.6MM NON-THREADED GUIDE WIRE TROCAR POINT 220MM; PIN, FIXATION, SMOOTH
Model Number 02.226.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode hwc.This report is for a threaded guide wire - unknown lot.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a foot procedure, four (4) wires broke during use.The surgeon was inserting the first 1.6 mm compression wire (03.211.420) with a drill to implant a va (variable angle) midfoot plate, when the proximal portion of the compression wire broke and was easily retrieved with a needle driver.The plate was inserted successfully.A 1.6 mm threaded guide wire (02.226.000) was used to implant one of the 4.5 mm headless compression screws when it broke and was removed with a needle driver and another guide wire was used to complete successful insertion of the screw.Another 1.6 mm compression wire (03.211.420) was used to successfully place a second va (variable angle) midfoot plate and during removal of the compression wire, the wire broke distally.The broken compression wire was easily removed with a needle driver.A 1.6 mm non-threaded guide wire (02.226.001) was used to implant one of the 4.5 mm headless compression screws for the second plate when it broke and was removed with a needle driver and another guide wire was used to complete successful insertion of the screw.There was an approximate five minute surgical delay to retrieve all broken pieces.Routine intraoperative x-rays were taken.The procedure was completed successfully and the patient was reported to be stable.Concomitant devices reported: variable angle midfoot plate (part # unknown, lot # unknown, quantity of 2), 4.5 mm headless compression screw (part # unknown, lot # unknown, quantity of 2), drill (non-synthes) (part # unknown, lot # unknown, quantity of 1) and needle driver (non-synthes) (part # unknown, lot # unknown, quantity of 1).This complaint involves two (2) devices.This report is for a threaded guide wire.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM NON-THREADED GUIDE WIRE TROCAR POINT 220MM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7171647
Report Number2939274-2018-50106
Device Sequence Number918008
Product Code HTY
UDI-Device Identifier10886982057655
UDI-Public(01)10886982057655(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K080943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.226.001
Device Catalogue Number02.226.001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR